MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS SCARBOROUGH, INC. ALERE DETERMINE HIV 1/2 AG/AB COMBO 25T; IVD FOR HIV 1/2 AG/AB

ABBOTT DIAGNOSTICS SCARBOROUGH, INC. ALERE DETERMINE HIV 1/2 AG/AB COMBO 25T; IVD FOR HIV 1/2 AG/AB
Catalog Number 7D2648
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The remainder of the investigation remains in progress.A supplemental report will be provided after completion.Mfr reference: 1221359-2022-04248 through 1221359-2022-04250.
 
Event or Problem Description
The customer reported three (3) false positive results with the determine hiv 1/2 ag/ab combo 25t for three patients performed on multiple dates.This mfr.Report addresses patient 1 of 3.The consumer reported a false positive result with the determine hiv 1/2 ag/ab combo 25t test on (b)(6) 2022.Confirmatory testing was performed and generated a negative result, also customer confirmed patient was pregnant and test was performed before delivery.As per customer no patient harm due to the test results.Additionally, the customer confirmed there was no delay or impact in the patient's treatment.
 
Additional Manufacturer Narrative
Testing was performed at abbott diagnostics scarborough, inc.On retained kit lot 170863 with internal positive quality control samples and negative quality control swabs.All test results were valid and performed as expected.Additionally, the manufacturing records and quality control release testing was reviewed for test kit part number 7d2648/ lot 170863, test base part number 10732998 / lot 168092.The lot met the required release specifications.A review of the complaints reported as false positive patient results (confirmed and unconfirmed, conflicting results) related to kit lot 170863 showed that the complaint rate is (b)(4).Abbott diagnostics scarborough was unable to determine the exact root cause of the reported issue.However a possible assignable root cause is sample interference or cross contamination.Mfr reference: 1221359-2022-04248 through 1221359-2022-04250.

Brand Name
ALERE DETERMINE HIV 1/2 AG/AB COMBO 25T
Common Device Name
IVD FOR HIV 1/2 AG/AB
Manufacturer (Section D)
ABBOTT DIAGNOSTICS SCARBOROUGH, INC.
10 southgate road
scarborough ME 04074
Manufacturer Contact
rachel blackwell
10 southgate road
scarborough, ME 04074
6613888803
MDR Report Key15149799
Report Number1221359-2022-04248
Device Sequence Number5873983
Product Code MZF
UDI-Device Identifier10811877010293
UDI-Public011081187701029310170863
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
BP120037-0
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/28/2023
Device Catalogue Number7D2648
Device Lot Number170863
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2022
Supplement Date Received by Manufacturer08/09/2022
Initial Report FDA Received Date08/02/2022
Supplement Report FDA Received Date08/09/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age31 YR
Patient SexFemale
Patient Weight108 KG
Patient EthnicityNon Hispanic